MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN POR FEM COMP SZ 14; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL

SMITH & NEPHEW, INC. SYN POR FEM COMP SZ 14; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Catalog Number 71306614
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/08/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed on the patient due to an infection.The only s&n device explanted is the femoral stem.No delay or additional injuries reported.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical evaluation was conducted and without the requested supporting clinical documents a thorough medical investigation cannot be rendered.Should information become available this complaint can be re-assessed.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.
 
Additional Manufacturer Narrative
He associated complaint device was returned and evaluated.A visual inspection of the returned synergy porous femoral stem indicated scratches and damage along the body.There was also tissue/ bone present.A clinical analysis indicated without the requested supporting clinical documents a thorough medical investigation cannot be rendered.Should information become available this complaint can be re-assessed.A lab analysis indicated that the device was removed due to an infection.There was no failure observed on the device.Bone on-growth on stem and burnishing observed on neck on implant.Scratches observed on top of neck.No material or manufacturing deviations were observed.No destructive testing was performed on these retrieved components.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.A review of complaint history on the listed part revealed no prior complaints for the listed batch.Based on this investigation, the need for corrective action is not indicated.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
SYN POR FEM COMP SZ 14
Common Device Name
PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8299083
Report Number1020279-2019-00382
Device Sequence Number11250982
Product Code JDH
UDI-Device Identifier03596010194480
UDI-Public03596010194480
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/13/2018
Device Catalogue Number71306614
Device Lot Number08EM12144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2019
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer01/10/2019
01/10/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date06/11/2019
10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight78